Optimal singular dividend control with capital injection and affine penalty payment at ruin

Ran Xu*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review


In this paper, we extend the optimal dividend and capital injection problem with affine penalty at ruin in (Xu, R. & Woo, J.K. (2020). Insurance: Mathematics and Economics 92: 1-16) to the case with singular dividend payments. The asymptotic relationships between our value function to the one with bounded dividend density are studied, which also help to verify that our value function is a viscosity solution to the associated Hamilton-Jacob-Bellman Quasi-Variational Inequality (HJBQVI). We also show that the value function is the smallest viscosity supersolution within certain functional class. A modified comparison principle is proved to guarantee the uniqueness of the value function as the viscosity solution within the same functional class. Finally, a band-type dividend and capital injection strategy is constructed based on four crucial sets; and the optimality of such band-type strategy is proved by using fixed point argument. Numerical examples of the optimal band-type strategies are provided at the end when the claim size follows exponential and gamma distribution, respectively.

Original languageEnglish
Pages (from-to)462-490
Number of pages29
JournalProbability in the Engineering and Informational Sciences
Issue number2
Publication statusPublished - 1 Apr 2023


  • Capital injection
  • Cramér-Lundberg model
  • Singular dividend
  • Viscosity solution


Dive into the research topics of 'Optimal singular dividend control with capital injection and affine penalty payment at ruin'. Together they form a unique fingerprint.

Cite this